Vol. 1, No. 1, 2013

Download this article
Download this article For screen
For printing
Recent Volumes
4: ANTS XIV
3: Hillman: Poincaré Duality
2: ANTS XIII
1: ANTS X
The Open Book Series
All Volumes
 
About the Series
Ethics Statement
Purchase Printed Copies
Author Index
 
MSP Books and Monographs
Other MSP Publications
On the density of abelian surfaces with Tate-Shafarevich group of order five times a square

Stefan Keil and Remke Kloosterman

Vol. 1 (2013), No. 1, 413–435
Abstract

Let A = E1 × E2 be the product of two elliptic curves over , each having a rational 5-torsion point Pi. Set B := A(P1,P2). In this paper we give an algorithm to decide whether the order of the Tate-Shafarevich group of the abelian surface B is square or five times a square, under the assumptions that we can find a basis for the Mordell-Weil groups of E1 and E2 and that the Tate-Shafarevich groups of E1 and E2 are finite.

We considered all pairs (E1,E2) with prescribed bounds on the conductor and the coefficients in a minimal Weierstrass equation. In total we considered around 20.0 million abelian surfaces, of which 49.16% have Tate-Shafarevich groups of nonsquare order.

Keywords
Tate-Shafarevich groups, abelian surface, Cassels-Tate equation
Mathematical Subject Classification 2010
Primary: 11G10
Secondary: 11G40, 14G10, 14K15
Milestones
Published: 14 November 2013
Authors
Stefan Keil
Institut für Mathematik
Humboldt-Universität zu Berlin
Unter den Linden 6
D-10099 Berlin
Germany
Remke Kloosterman
Institut für Mathematik
Humboldt-Universität zu Berlin
Unter den Linden 6
D-10099 Berlin
Germany